Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Realcompactness and partitions of unity


Authors: G. De Marco and R. G. Wilson
Journal: Proc. Amer. Math. Soc. 30 (1971), 189-194
MSC: Primary 54.50
MathSciNet review: 0281155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A characterization of realcompactness in terms of locally finite open coverings and associated partitions of unity is given. Another proof of two well-known theorems of Katětov and Shirota is obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.50

Retrieve articles in all journals with MSC: 54.50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0281155-0
PII: S 0002-9939(1971)0281155-0
Keywords: Partition of unity, nonmeasurable cardinal, Cauchy z-filter
Article copyright: © Copyright 1971 American Mathematical Society